Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 26, 2024, 3:35 PM CDT for Williamson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 3:35 PM CDT (20:35 UTC)
- Expired
- May 26, 2024, 6:12 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.5
The text
As transmitted.
016
WGUS54 KOHX 262035
FFWOHX
TNC187-262345-
/O.NEW.KOHX.FF.W.0027.240526T2035Z-240526T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
335 PM CDT Sun May 26 2024
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northeastern Williamson County in middle Tennessee...
* Until 645 PM CDT.
* At 335 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Franklin, Smyrna, Brentwood, Nolensville, Forest Hills, Oak Hill
and Triune.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3604 8680 3602 8675 3601 8673 3601 8672
3600 8670 3599 8668 3598 8665 3597 8662
3596 8662 3595 8662 3593 8662 3591 8663
3590 8662 3584 8662 3586 8697 3605 8694
FLASH FLOOD...RADAR INDICATED
$$
Mueller1 follow-up statement
095
WGUS74 KOHX 262312
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
612 PM CDT Sun May 26 2024
TNC187-262322-
/O.CAN.KOHX.FF.W.0027.000000T0000Z-240526T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Williamson TN-
612 PM CDT Sun May 26 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN WILLIAMSON
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT Monday for a
portion of Middle Tennessee.
&&
LAT...LON 3604 8680 3602 8675 3601 8673 3601 8672
3600 8670 3599 8668 3598 8665 3597 8662
3596 8662 3595 8662 3593 8662 3591 8663
3590 8662 3584 8662 3586 8697 3605 8694
$$
MuellerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 1:09 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 26, 1:09 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 109 PM CDT Sun May 26 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Monday) Issued at 1224 PM CDT Sun May 26 2024 With convection moving across Upper Cumberland Region presently and moving into northwestern portions of our area around noontime hour, will continue with Tornado Watch across locations around and north of I-40 Corridor through 3 PM CDT. When it comes to latest CAMs, and let's also throw in latest regional to global models also, none of them are really doing a good job of initializing and having a realistic weather pattern evolution through afternoon hours today. Less cloud coverage noted across locations south of I-40 Corridor and around and west of I-65 Corridor around noontime hour. Thus many quandaries abound as it comes to weather pattern evolution as these afternoon hours progress today. Another upper level shortwave passage is expected to traverse mid state region this afternoon and that should at least keep convection as a possibility for locations currently under the Tornado Watch. Certainly, some of that convection could be strong to severe, along with brief heavy rainfall potential, especially in locations that did not experience the morning round of convection or left over boundaries from this mornings convection provide a focusing mechanism for convective development as this afternoon progresses. While there is much disagreement and uncertainty as it comes to this afternoons forecast, there continues to be much better agreement as tonight progresses. Of all models looked over around noontime hour, best two seem to be a blend of most recent HRRR model run and latest GFS model solution. Still looking for a convective complex, MCS form, that may take on more of a linear structure as nighttime hours progress, to drop down out of southwestern Ohio River Valley Region/Western KY and into mid state region generally during a 9 PM CDT to 4 AM CDT time frame. In taking an average of these two preferred model solution forecasted sounding profile and associated derived indicies, MU CAPE values will be around 2,000 J/KG, BRN Shear values around 58m2/s2, right turning hodographs, mid level lapse rates around 7.5 C/km, SRH 0-1 KM & 0-3 KM 300m2/s2, DCAPE values around 1,000 J/KG, with PW values approaching 1.75 inches, and an older indicies favorite of mine, Total Totals, ranging in the mid 50s along with negative LI's in higher negative single digit values. All modes of severe weather hazards continue to be possible. Latest SPC Day One Outlook has expanded their enhanced risk of severe thunderstorm area to entire mid state region. Still however believe that strong to damaging winds will be main weather hazard that Middle Tennessee will possibly have to deal with, with large hail and tornadoes secondary, but not by much. Continued flood watch for entire mid state region through 7 AM CDT Monday morning also per previous rounds of showers & thunderstorms that have occurred and those that look like they are coming through this afternoon and tonight. Look for showers and thunderstorms to eventually exit the mid state region by Monday afternoon. && .LONG TERM... (Monday Night through next Sunday) Issued at 1224 PM CDT Sun May 26 2024 Not much change as it comes to forecast for rest of the week into upcoming weekend. Dry conditions will finally prevail by Monday night with a dry surface cold front dropping from north as Tuesday progresses with broad surface high pressure influences prevailing. Along with broad upper level troughing across most of eastern CONUS providing northwesterly flow across our neck of the woods through at least Thursday, a progression to cooler temperatures will commence beginning on Monday night with lows by Wednesday and Thursday Nights spanning the 50s, possibly upper 40s Cumberland Plateau Region, with highs on Thursday only in the upper 70s to lower 80s, mid 70s Cumberland Plateau Region. A warmup will begin on Friday into first part of next weekend with temperatures once again several degrees above seasonal normal values as upper level ridging influences move across our area. As surface and upper level ridging influences begin to shift eastward, a more southerly low level atmospheric flow pattern will develop supporting increased moisture advection across our area that could result in shower and thunderstorm chances returning to mid state region as Friday night through the upcoming weekend progresses. && .AVIATION... (18Z TAFS) Issued at 109 PM CDT Sun May 26 2024 Several admendments probable thru at least 27/12Z. Continued mention of primary time of tstms with brief heavy rainfall/IFR vsby thresholds, with variable wind conditions. With a line of convection working thru CKV terminal location presently, went with N gusts up to 30kts with LIFR vsbys possible. Generally MVFR/VFR ceilings thru 27/18Z. With questions concerning coverage of convection after 27/13Z, mentioned VCSH only. Generally, S/SW sfc winds sustained around 10 mph with gusts up to 20kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 85 64 85 / 90 30 10 0 Clarksville 69 82 61 82 / 90 30 10 0 Crossville 64 78 55 77 / 90 60 10 10 Columbia 68 84 61 85 / 90 30 10 0 Cookeville 66 79 58 79 / 90 40 10 0 Jamestown 64 77 57 77 / 90 60 10 0 Lawrenceburg 68 84 61 84 / 90 30 10 0 Murfreesboro 68 84 60 85 / 90 30 10 0 Waverly 67 83 61 84 / 80 30 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && SHORT TERM...JB Wright LONG TERM....JB Wright AVIATION.....JB Wright
In the hours before
Local storm report, May 26, 3:05 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
305 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Hail 4 W Franklin 35.93N 86.91W
05/26/2024 E1.75 Inch Williamson TN Trained Spotter
&&
RRHLocal storm report, May 26, 3:11 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
311 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM Hail Gainesboro 36.36N 85.65W
05/26/2024 E0.70 Inch Jackson TN Emergency Mngr
&&
RRHSpecial weather statement, May 26, 3:13 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
313 PM CDT Sun May 26 2024
TNZ010-011-031-033-034-262100-
Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-
313 PM CDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT OVERTON...PICKETT...EASTERN
JACKSON...CLAY AND FENTRESS COUNTIES THROUGH 400 PM CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Celina to near Livingston to near
Gainesboro. Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Livingston, Jamestown, Celina, Gainesboro, Byrdstown, Allardt,
Grimsley, Rickman, Pall Mall, Wolf River Dock, Crawford, Dale Hollow
Lake, Pickett State Park, Standing Stone State Park, and Ashlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 600 PM CDT for Middle
Tennessee.
&&
LAT...LON 3637 8470 3637 8473 3633 8474 3633 8477
3630 8480 3629 8487 3626 8488 3625 8544
3628 8547 3628 8545 3630 8546 3630 8548
3626 8551 3625 8573 3662 8560 3663 8523
3660 8479 3643 8469 3641 8466 3640 8466
TIME...MOT...LOC 2012Z 255DEG 45KT 3662 8547 3645 8539 3630 8559
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AdcockLocal storm report, May 26, 3:14 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
314 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM Hail 9 WSW Franklin 35.90N 86.99W
05/26/2024 M2.00 Inch Williamson TN Trained Spotter
Actually 2.25 inches in diameter.
&&
RRHLocal storm report, May 26, 3:17 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
317 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM Hail 8 W Franklin 35.90N 86.99W
05/26/2024 E1.00 Inch Williamson TN Public
Report from mPING: Quarter (1.00 in.).
&&
RRHLocal storm report, May 26, 3:24 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
324 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM Hail 2 SSW Brentwood 35.97N 86.81W
05/26/2024 E1.00 Inch Williamson TN Trained Spotter
&&
RRHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:37 AM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 25 hr |
| May 26, 8:45 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 45 min |
| May 26, 9:04 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 56 min |
| May 26, 9:10 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 50 min |
| May 26, 9:41 AM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| May 26, 9:48 AM CDT | Tornado Warning | OHX | Robertson | 13 min |
| May 26, 9:51 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Macon, Montgomery and 6 more | 54 min |
| May 26, 9:56 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 19 min |
| May 26, 10:06 AM CDT | Tornado Warning | OHX | Macon, Sumner | 24 min |
| May 26, 10:40 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 50 min |
| May 26, 11:26 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 52 min |
| May 26, 12:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| May 26, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| May 26, 1:11 PM CDT | Areal Flood Advisory | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 4 hr |
| May 26, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 64 min |
| May 26, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 2 more | 61 min |
| May 26, 1:52 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 4 hr |
| May 26, 1:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 3 more | 67 min |
| May 26, 1:56 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Houston, Humphreys | 4 hr |
| May 26, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 43 min |
| May 26, 2:20 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| May 26, 2:25 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Sumner, Wilson | 3 hr |
| May 26, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 43 min |
| May 26, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Rutherford, Williamson | 49 min |
| May 26, 3:13 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett | 47 min |
| May 26, 3:14 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 2 more | 2 hr |
| May 26, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 31 min |
| May 26, 3:25 PM CDT | Areal Flood Advisory | OHX | Davidson, Dickson, Hickman, Rutherford, Williamson, Wilson | 2 hr |
| May 26, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 33 min |
| May 26, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Warren | 34 min |
| May 26, 4:40 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 35 min |
| May 26, 6:45 PM CDT | River Flood Advisory | OHX | Stewart | 5 days |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.